MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K08A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis for this procedure: lumbar spine vertebral fracture type of procedure or technique used: balloon kyphoplasty it was reported that intra-op, while inflating the balloon in the vertebral body, contrast medium leaked from the lower part of balloon.The product came in contact with the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and functional evaluation of the ibt balloon confirmed a leak at the tip of the balloon disallowing inflation.Optical inspection confirmed the inner shaft that holds the wire has broken through the tip of the balloon.The bond appears to have come loose allowing the shaft to shift upward out of the balloon.It is possible the ibt was bent during inflation causing extra pressure causing the bond that keeps the inner wire in the balloon.Root cause of failure is undetermined.Additional information: if information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8398181
Report Number9612164-2019-00798
Device Sequence Number1990464
Product Code HRX
UDI-Device Identifier00763000025588
UDI-Public00763000025588
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2020
Device Catalogue NumberK08A
Device Lot Number0009312056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2019
Initial Date Received by Manufacturer 02/10/2019
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1